1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin and blood rush in leg

Discussion in 'Metformin/Biguanides' started by wookie101, Jun 26, 2015.

  1. wookie101

    wookie101 Type 2 · Well-Known Member

    Messages:
    108
    Likes Received:
    104
    Trophy Points:
    83
    Hi,

    I've only recently been diagnosed a few weeks ago, I've changed my diet and lost 8Kg in 4 weeks and the metformin I think has really been helping and I've been lucky with the side effects, only the occasional stomach, so can't complain.

    But this week I've noticed that I keep getting a rush of blood in my right leg about half way up from my ankle.... Has anyone else had this? Just seems really odd.
     
  2. catherinecherub

    catherinecherub · Guest

    I'll bump your post up @wookie101 to see if anyone can help.
     
  3. wookie101

    wookie101 Type 2 · Well-Known Member

    Messages:
    108
    Likes Received:
    104
    Trophy Points:
    83
  4. AndBreathe

    AndBreathe I reversed my Type 2 · Expert
    Retired Moderator

    Messages:
    9,664
    Likes Received:
    15,728
    Trophy Points:
    178
    I'll jump in here.

    I'm sorry, but I don't understand what you mean by a blood rush in your leg. Is it a sensation, or something else?
     
  5. wookie101

    wookie101 Type 2 · Well-Known Member

    Messages:
    108
    Likes Received:
    104
    Trophy Points:
    83
    Hi,

    Its like a hot sensations really warm like a really warm liquid pouring over my shins, lasts about 5 seconds then fades away...

    Always happens on my right leg...

    Just wondered if anyone else has had this. Never happened before I to metformin.
     
  6. AndBreathe

    AndBreathe I reversed my Type 2 · Expert
    Retired Moderator

    Messages:
    9,664
    Likes Received:
    15,728
    Trophy Points:
    178
    Does it coincide with when your bloods are running high, or if you've just had some exercise?

    Some people have commented on hot feet and legs, but I don't recall them associating it with Metformin.
     
  7. wookie101

    wookie101 Type 2 · Well-Known Member

    Messages:
    108
    Likes Received:
    104
    Trophy Points:
    83
    I was just driving home from Southampton and all of a sudden there it was again like I was peeing down my leg. There isn't a patten that I can spot, other than it didn't start happening (noticing it) until a week or so ago and I've been on meds for 4 weeks (also get a crushing pain in my chest about 10 mins after I take metformin from time to time)

    But my bloods have for the past week been about the 6.5 bracket (well down from 20.0 when I started) and if I'm really good I manage 5.1, but I am still learming on what to eat (or rather whats good for me to eat).

    To me it appears random on the leg blood. I haven't started any exercise so far but I have lost 8Kg in the past few weeks aswell. I just thought thought it might have been sometime common, but perhaps just one of those rare things....
     
  8. AndBreathe

    AndBreathe I reversed my Type 2 · Expert
    Retired Moderator

    Messages:
    9,664
    Likes Received:
    15,728
    Trophy Points:
    178
    Have you spoken to anyone about the chest pains? Chest pains should never be ignored.
     
  9. wookie101

    wookie101 Type 2 · Well-Known Member

    Messages:
    108
    Likes Received:
    104
    Trophy Points:
    83
    Hi,

    No I've found on the web that metformin can cause (heart attack like symptoms) for some people so they then switch to the slow release version, I've not seen my doctor so far about that, and that was why I thought I'd ask about the warm peeing down the legs sensations (although it happens around the shins).

    But thanks for the concern, as it was a bit of a worry until I figured out it was the metformin causing it.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook